Cold/Wind Chill, Texas
- When
- February 6, 4:00 PM CST to February 7, 10:00 AM CST
- Where
- Texas forecast zone
- Reported by
- ASOS
- Coordinates
- 36.748, -101.490 (the zone’s center; the record gives no point)
Wind chill value of minus 7 degrees at Guymon.
Surface temperatures dropped into the single digits across most of the Oklahoma Panhandle during the early evening hours of the 6th and persisted until the late morning hours of the 7th. These sub-freezing temperatures coupled with southerly winds of 15 to 20 mph to drop wind chill values into the minus 5 degrees to minus 12 degrees.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Surface temperatures dropped into the single digits across most of the Oklahoma Panhandle during the early evening hours of the 6th and persisted until the late morning hours of the 7th. These sub-freezing temperatures coupled with southerly winds of 15 to 20 mph to drop wind chill values into the minus 5 degrees to minus 12 degrees. These dangerous wind chill values improved during the late morning hours of the 7th as ambient temperatures warmed into the lower 20s. The flowing is a list of the lowest wind chill values per county: minus 7 degrees at Guymon (Texas County), and minus 12 degrees at Beaver (Beaver County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 6, 3:14 PM CST, 46 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
314 PM CST THU FEB 6 2014
.DISCUSSION...
WEAK UPPER AIR DISTURBANCE WILL MOVE ACROSS THE PANHANDLES TONIGHT
INTO FRIDAY CAUSING JUST ENOUGH LIFT TO PRODUCE SOME FLURRIES
OVERNIGHT. WINDS WILL PICK UP ACROSS THE CENTRAL AND EASTERN
PANHANDLES OVERNIGHT WHICH SHOULD SEND WIND CHILLS BACK DOWN INTO
THE -5 TO -15 RANGE. WINDS WILL BE SLIGHTLY LESS IN THE WEST.
TEMPERATURES MAY ALSO HIT THEIR LOWS THIS EVENING AND THEN THEY MAY
ACTUALLY RISE AFTER MIDNIGHT.
A WARMING TREND WILL BEGIN ON FRIDAY AND IT WILL LAST INTO SATURDAY
AS DOWNSLOPING SOUTHWEST AND WEST WINDS TAKE OVER. WILL LIKELY
STILL HAVE SOME SNOW COVER LEFT OVER IN THE EASTERN PANHANDLES...SO
WARM UP THERE MAY BE SOMEWHAT TEMPERED.
NEXT COLD FRONT EASES INTO THE PANHANDLES FROM NORTHEAST TO
SOUTHWEST SATURDAY NIGHT...SO HIGHS ON SUNDAY WILL BE BACK BELOW
NORMAL.
NEXT UPPER LEVEL SHORT WAVE TROUGH APPROACHES THE PANHANDLES FROM
THE NORTHWEST BY MONDAY AFTERNOON. THIS SHORT WAVE WILL MOST LIKELY
PRODUCE SOME MORE SNOW FOR THE REGION MONDAY AFTERNOON THROUGH
TUESDAY. AT THIS POINT...WOULD NOT BE SURPRISED TO SEE SOME 1 TO 3
INCH SNOWFALL AMOUNTS ACROSS PARTS OF THE PANHANDLES.
DRIER WEATHER RETURNS FOR THE REST OF THE FORECAST.
&&
.FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
THE WEEKEND GIVEN THE LATEST SNOWFALL.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 9 38 22 51 27 / 10 10 0 0 5
BEAVER OK 4 29 14 38 21 / 10 10 0 0 5
BOISE CITY OK 8 41 24 51 25 / 10 10 0 0 5
BORGER TX 12 36 23 53 28 / 10 10 0 0 5
BOYS RANCH TX 17 42 22 53 29 / 10 10 0 0 5
CANYON TX 12 39 24 55 27 / 10 10 0 0 5
CLARENDON TX 10 32 22 49 25 / 10 10 0 0 5
DALHART TX 9 44 21 51 26 / 10 10 0 0 5
GUYMON OK 6 35 17 43 22 / 10 10 0 0 5
HEREFORD TX 13 41 24 56 28 / 10 10 0 0 5
LIPSCOMB TX 9 30 19 39 24 / 10 10 0 0 5
PAMPA TX 9 30 18 43 24 / 10 10 0 0 5
SHAMROCK TX 10 28 22 44 23 / 10 10 0 0 5
WELLINGTON TX 11 30 19 49 24 / 10 10 0 0 5
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND CHILL ADVISORY UNTIL 10 AM CST FRIDAY FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DONLEY...GRAY...
HANSFORD...HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...
OCHILTREE...POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...WIND CHILL ADVISORY UNTIL 10 AM CST FRIDAY FOR THE FOLLOWING
ZONES: BEAVER...TEXAS.
&&
19/15HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 323 PM CST THU FEB 6 2014 OKZ001>003-TXZ001>020-070930- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 323 PM CST THU FEB 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. A WIND CHILL ADVISORY IS IN EFFECT FOR THE CENTRAL AND EASTERN TEXAS AND OKLAHOMA PANHANDLES. WIND CHILL READINGS WILL BE 5 TO 15 DEGREES BELOW ZERO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WIND CHILL ADVISORY WILL CONTINUE THROUGH THE LATE MORNING ON FRIDAY. WIND CHILL READINGS WILL BE 5 TO 15 DEGREES BELOW ZERO. LIGHT SNOW WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES MONDAY NIGHT AND TUESDAY. SNOWFALL ACCUMULATIONS...IF ANY...ARE EXPECTED TO BE LIGHT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GOEHRING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1206 PM CST THU FEB 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW ADRIAN 35.28N 102.66W
02/06/2014 E2.5 INCH OLDHAM TX FIRE DEPT/RESCUE
&&
EVENT NUMBER AMA1400134
FENNERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1214 PM CST THU FEB 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW WHITE DEER 35.43N 101.17W
02/06/2014 M4.9 INCH CARSON TX PUBLIC
STORM TOTAL SNOWFALL
&&
EVENT NUMBER AMA1400136
FENNERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1219 PM CST THU FEB 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 7 ESE BUSHLAND 35.14N 101.95W
02/06/2014 M4.9 INCH RANDALL TX PUBLIC
STORM TOTAL SNOWFALL
&&
EVENT NUMBER AMA1400137
FENNERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
258 PM CST THU FEB 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 AM SNOW 7 SW AMARILLO 35.13N 101.91W
02/06/2014 M3.5 INCH RANDALL TX NWS EMPLOYEE
&&
EVENT NUMBER AMA1400138
LGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
300 PM CST THU FEB 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 AM SNOW 1 NNW CANYON 35.00N 101.93W
02/06/2014 M3.5 INCH RANDALL TX NWS EMPLOYEE
&&
EVENT NUMBER AMA1400139
LGPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
333 PM CST THU FEB 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM SNOW CLAUDE 35.11N 101.36W
02/05/2014 M1.8 INCH ARMSTRONG TX EMERGENCY MNGR
0728 PM SNOW UMBARGER 34.95N 102.11W
02/05/2014 E2.0 INCH RANDALL TX PUBLIC
0929 PM SNOW 4 SW BORGER 35.62N 101.45W
02/05/2014 M2.5 INCH CARSON TX TRAINED SPOTTER
1005 PM SNOW 6 W AMARILLO 35.19N 101.92W
02/05/2014 M2.0 INCH POTTER TX NWS EMPLOYEE
1021 PM SNOW 1 N CLARENDON 34.95N 100.89W
02/05/2014 M1.0 INCH DONLEY TX TRAINED SPOTTER
1030 PM SNOW 7 SW AMARILLO 35.13N 101.91W
02/05/2014 M2.0 INCH RANDALL TX NWS EMPLOYEE
1150 PM SNOW 3 S AMARILLO 35.16N 101.82W
02/05/2014 M2.0 INCH RANDALL TX BROADCAST MEDIA
0211 AM SNOW 3 SSW AMARILLO 35.16N 101.84W
02/06/2014 M3.5 INCH RANDALL TX BROADCAST MEDIA
0518 AM SNOW PANTEX 35.32N 101.58W
02/06/2014 E3.0 INCH CARSON TX OTHER FEDERAL
0523 AM SNOW 7 SSW AMARILLO 35.11N 101.87W
02/06/2014 M5.0 INCH RANDALL TX BROADCAST MEDIA
STORM TOTAL SNOWFALL
0600 AM SNOW 7 ENE AMARILLO 35.23N 101.71W
02/06/2014 M3.2 INCH POTTER TX NWS OFFICE
STORM TOTAL SNOWFALL
0600 AM SNOW DAWN 34.91N 102.20W
02/06/2014 M2.0 INCH DEAF SMITH TX PUBLIC
STORM TOTAL SNOWFALL
0600 AM SNOW 5 SW AMARILLO 35.15N 101.87W
02/06/2014 M3.0 INCH RANDALL TX NWS EMPLOYEE
STORM TOTAL SNOWFALL
0610 AM SNOW 8 NW TIMBERCREEK CANYON 35.12N 101.93W
02/06/2014 M4.0 INCH RANDALL TX NWS EMPLOYEE
0610 AM SNOW PERRYTON 36.39N 100.80W
02/06/2014 E1.2 INCH OCHILTREE TX BROADCAST MEDIA
0652 AM SNOW 1 SW AMARILLO 35.19N 101.83W
02/06/2014 E3.2 INCH POTTER TX PUBLIC
STORM TOTAL
0700 AM SNOW DUMAS 35.86N 101.97W
02/06/2014 E2.8 INCH MOORE TX NWS EMPLOYEE
STORM TOTAL SNOWFALL
0700 AM SNOW 7 NW TIMBERCREEK CANYON 35.13N 101.91W
02/06/2014 M4.0 INCH RANDALL TX EMERGENCY MNGR
STORM TOTAL SNOWFALL
0700 AM SNOW 6 SW AMARILLO 35.15N 101.89W
02/06/2014 M3.0 INCH RANDALL TX NWS EMPLOYEE
STORM TOTAL SNOWFALL
0700 AM SNOW 1 WSW BUSHLAND 35.19N 102.08W
02/06/2014 M2.5 INCH POTTER TX CO-OP OBSERVER
0707 AM SNOW 7 SW AMARILLO 35.13N 101.91W
02/06/2014 M3.5 INCH RANDALL TX NWS EMPLOYEE
0708 AM SNOW 1 NNW CANYON 35.00N 101.93W
02/06/2014 M3.5 INCH RANDALL TX NWS EMPLOYEE
0722 AM SNOW 5 W AMARILLO 35.20N 101.90W
02/06/2014 M3.2 INCH POTTER TX PUBLIC
STORM TOTAL SNOWFALL
0735 AM SNOW 5 S CANYON 34.91N 101.92W
02/06/2014 E1.5 INCH RANDALL TX PUBLIC
0800 AM SNOW 2 SW TEXHOMA 36.47N 101.84W
02/06/2014 E1.5 INCH SHERMAN TX SCHOOL OFFICIAL
0800 AM SNOW 1 W AMARILLO 35.20N 101.84W
02/06/2014 M3.8 INCH POTTER TX BROADCAST MEDIA
STORM TOTAL SNOWFALL
0800 AM SNOW MIAMI 35.69N 100.64W
02/06/2014 E1.5 INCH ROBERTS TX LAW ENFORCEMENT
STORM TOTAL
0800 AM SNOW ADRIAN 35.28N 102.66W
02/06/2014 E2.5 INCH OLDHAM TX FIRE DEPT/RESCUE
0807 AM SNOW 3 SW AMARILLO 35.17N 101.86W
02/06/2014 E2.5 INCH RANDALL TX PUBLIC
STORM TOTAL SNOWFALL
0821 AM SNOW DALHART 36.06N 102.52W
02/06/2014 M1.3 INCH DALLAM TX CO-OP OBSERVER
0826 AM SNOW CLARENDON 34.94N 100.89W
02/06/2014 E3.5 INCH DONLEY TX LAW ENFORCEMENT
0835 AM SNOW 1 NE GRUVER 36.26N 101.41W
02/06/2014 M2.0 INCH HANSFORD TX CO-OP OBSERVER
STORM TOTAL
0836 AM SNOW 1 NW PAMPA 35.55N 100.97W
02/06/2014 M2.4 INCH GRAY TX CO-OP OBSERVER
STORM TOTAL
0837 AM SNOW 1 W SANFORD 35.70N 101.55W
02/06/2014 M3.5 INCH HUTCHINSON TX CO-OP OBSERVER
0837 AM SNOW SHAMROCK 35.22N 100.25W
02/06/2014 M2.0 INCH WHEELER TX CO-OP OBSERVER
STORM TOTAL
0838 AM SNOW CANYON 34.98N 101.93W
02/06/2014 M3.0 INCH RANDALL TX CO-OP OBSERVER
STORM TOTAL
0845 AM SNOW WELLINGTON 34.85N 100.21W
02/06/2014 E1.5 INCH COLLINGSWORTH TX FIRE DEPT/RESCUE
STORM TOTAL
0900 AM SNOW ADRIAN 35.28N 102.66W
02/06/2014 E2.8 INCH OLDHAM TX FIRE DEPT/RESCUE
STORM TOTAL SNOWFALL
0900 AM SNOW WHITE DEER 35.43N 101.17W
02/06/2014 M4.9 INCH CARSON TX PUBLIC
STORM TOTAL SNOWFALL
0900 AM SNOW 7 ESE BUSHLAND 35.14N 101.95W
02/06/2014 M4.9 INCH RANDALL TX PUBLIC
STORM TOTAL SNOWFALL
0903 AM SNOW 2 WSW BORGER 35.65N 101.43W
02/06/2014 M2.0 INCH HUTCHINSON TX CO-OP OBSERVER
STORM TOTAL
0904 AM SNOW 6 S WILDORADO 35.13N 102.24W
02/06/2014 E4.0 INCH DEAF SMITH TX TRAINED SPOTTER
0913 AM SNOW 9 E AMARILLO 35.20N 101.66W
02/06/2014 M5.0 INCH POTTER TX NWS EMPLOYEE
STORM TOTAL
0918 AM SNOW BEAVER 36.81N 100.52W
02/06/2014 E1.0 INCH BEAVER OK EMERGENCY MNGR
0930 AM SNOW 2 N AMARILLO 35.23N 101.82W
02/06/2014 E3.0 INCH POTTER TX PUBLIC
STORM TOTAL
0930 AM SNOW 1 WSW CANYON 34.97N 101.94W
02/06/2014 M2.8 INCH RANDALL TX PUBLIC
0938 AM SNOW 7 WSW AMARILLO 35.16N 101.93W
02/06/2014 M3.5 INCH RANDALL TX BROADCAST MEDIA
STORM TOTAL
1028 AM SNOW GOODWELL 36.59N 101.63W
02/06/2014 E1.2 INCH TEXAS OK PUBLIC
1113 AM SNOW DARROUZETT 36.45N 100.33W
02/06/2014 E2.0 INCH LIPSCOMB TX LAW ENFORCEMENT
STORM TOTAL
1113 AM SNOW CANADIAN 35.91N 100.38W
02/06/2014 E2.5 INCH HEMPHILL TX LAW ENFORCEMENT
STORM TOTAL
&&
EVENT NUMBER AMA1400079 AMA1400080 AMA1400085 AMA1400092 AMA1400087
AMA1400088 AMA1400090 AMA1400095 AMA1400097 AMA1400104 AMA1400099
AMA1400100 AMA1400102 AMA1400098 AMA1400101 AMA1400103 AMA1400105
AMA1400107 AMA1400110 AMA1400133 AMA1400138 AMA1400139 AMA1400108
AMA1400106 AMA1400109 AMA1400118 AMA1400130 AMA1400134 AMA1400112
AMA1400111 AMA1400131 AMA1400113 AMA1400114 AMA1400115 AMA1400116
AMA1400117 AMA1400132 AMA1400135 AMA1400136 AMA1400137 AMA1400119
AMA1400120 AMA1400121 AMA1400122 AMA1400123 AMA1400125 AMA1400124
AMA1400126 AMA1400128 AMA1400129
LGThe national radar mosaic for the moment the first event began.
2 cold/wind chill. Local standard time, as filed.
Wind chill value of minus 7 degrees at Guymon.
Wind chill value of minus 12 degrees at Beaver.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, February 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 502051, 502052.